Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 25, 2005, 9:03 PM CDT for Acadia Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 9:03 PM CDT (02:03 UTC)
- Expired
- Jun 25, 2005, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 70 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:30 PM CDT | HAIL 0.75 | 1 Ne Mermentau, LA | REPORTED BY BURLINGTON NORTHERN BRIDGE OPERATOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 260203 SVRLCH LAC001-260245- /O.NEW.KLCH.SV.W.0079.050626T0203Z-050626T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 903 PM CDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 945 PM CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EGAN...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... IOTA BY 910 PM CDT EVANGELINE BY 920 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3013 9243 3034 9244 3034 9262 3014 9258 $$ K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:41 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 2:41 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SAT JUN 25 2005 .DISCUSSION... ISOLATED THUNDERSTORMS HAVE BEEN MOVING WEST-SOUTHWEST...MAINLY ACROSSSOUTHEAST TEXAS AND WESTERN LOUISIANA THIS AFTERNOON. THIS ACTIVITY IS MORE THAN LIKELY RELATED TO A VORT MAX SWIING AROUND AN UPPER LEVEL LOW SEEN ON SATELLITE IMAGERY...CURRENTLY OVER SOUTHERN MS/AL. THIS UPPER LEVEL LOW WILL BE THE REASON FOR HIGHER THNA NORMAL POPS ACROSS THE REGION FOR THE NEXT FEW DAYS. CURRENT THINKING IS THIS LOW WILL MOVE SLOWLY WESTWARD OVER THE NEXT COUPLE OF DAYS. TEMPERATURE WISE...STILL LOOKING AT LOWER 90S DAYTIME AND LOW TO MID 70S AT NIGHT. && .AVIATION... AEX AND LFT LOOK GOOD RIGHT NOW...BUT LCH AND BPT COULD HAVE VCTS THROUGH THE EVENING. EXPECT SCATTERED STORMS AREAWIDE SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 91 72 91 / 20 40 20 40 KBPT 72 92 72 92 / 20 30 20 30 KAEX 70 92 70 92 / 20 40 20 40 KLFT 73 91 72 91 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && ERICKSON
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SAT JUN 25 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.